Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 67, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 14, 2001, 5:07 PM CDT for Archer County, Wichita County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 14, 2001, 5:07 PM CDT (22:07 UTC)
- Expired
- Apr 14, 2001, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Archer County, TX, Wichita County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 2:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1628 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
699
WUUS54 KOUN 142208
SVROKC
TXC009-485-142245-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
507 PM CDT SAT APR 14 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHWESTERN ARCHER COUNTY IN NORTHERN TEXAS
WICHITA COUNTY IN NORTHERN TEXAS
* UNTIL 545 PM CDT
* AT 507 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4
MILES SOUTHWEST OF KAMAY...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BURKBURNETT...IOWA PARK AND KAMAY
HAIL UP TO THE SIZE OF GOLBALLS ARE LIKELY WITH THIS SEVERE
THUNDERSTORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
LAT...LON 3378 9895 3379 9875 3407 9852 3413 9873
3387 9895
...SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:55 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 14, 3:55 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 355 PM CDT SAT APR 14 2001 WEAK FRONT NEAR THE RED RIVER AND DRY LINE BEGINNING TO EDGE INTO FAR WESTERN OKLAHOMA ARE PROVIDING A FOCUS FOR STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. MEANWHILE... ADDITIONAL UPPER SUPPORT BEING PROVIDED BY A WAVE MOVING ACROSS COLORADO AND NORTHERN NEW MEXICO. AS THE WAVE MOVES THROUGH THE CENTRAL PLAINS OVERNIGHT... A WEAK FRONT IS EXPECTED TO SHIFT SOUTH ACROSS PORTIONS OF THE AREA. PRECIP COULD LINGER INTO EARLY SUNDAY OVER THE CENTRAL AND SOUTHWEST... AND INTO THE AFTERNOON OVER THE FAR SOUTHEAST. WILL INTRODUCE LOW POPS OVER THE SOUTH BY TUESDAY AFTERNOON AND INTO THE EVENING AS WARM AIR AND MOISTURE ADVECTION INCREASES OVER THE AREA AT THE 850MB LEVEL. MEANWHILE... A STRONG WAVE DROPPING INTO THE MIDWEST U.S. WILL HELP DRIVE A LARGE SURFACE HIGH SOUTH THROUGH THE PLAINS. CONVERGENCE WITH THE FRONT MAY ALSO AID SCATTERED PCPN OVER THE SOUTH. THE FRONT WILL BRING IN COOLER TEMPS ON MONDAY... CONTINUING INTO THE MIDDLE OF THE WEEK. THE EXTENDED PERIODS FROM TUES THROUGH SAT LOOK DRY AT THIS TIME... WITH TEMPERATURES WARMING IN THE SECOND HALF OF THE WEEK. FCSTID = 32 OKC 60 74 50 64 / 60 30 10 10 HBR 57 76 49 65 / 40 10 10 20 SPS 61 78 53 69 / 50 30 10 30 GAG 49 73 44 62 / 30 10 10 10 PNC 58 72 48 62 / 60 10 10 10 DUA 64 78 52 68 / 60 50 10 20 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Apr 14, 12:30 PM CDT, 4 hours 37 minutes before
OKZ004>048-050>052-TXZ083>090-142000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CDT SAT APR 14 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER ALL OF WESTERN NORTH TEXAS...AND PORTIONS OF WESTERN... CENTRAL...AND SOUTHERN OKLAHOMA. THIS MODERATE RISK AREA COVERS LOCATIONS SOUTH AND WEST OF A LINE EXTENDING FROM BUFFALO...TO OKLAHOMA CITY...TO ATOKA. A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL EXIST OVER THE REMAINDER OF THE AREA. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS...BUT TORNADOES WILL ALSO BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE MODERATE RISK AREA. SKIES HAVE BECOME SUNNY ACROSS THE TEXAS PANHANDLE AND SKIES ARE CLEARING ACROSS FAR WESTERN OKLAHOMA AND NORTH TEXAS EARLY THIS AFTERNOON. THIS WILL ALLOW THE ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE IN THESE AREAS. THERE ARE ALSO A NUMBER OF SURFACE BOUNDARIES EARLY THIS AFTERNOON INCLUDING A DRYLINE OVER THE TEXAS PANHANDLE... A WARM FRONT ACROSS NORTH CENTRAL TEXAS AND SOUTHWEST OKLAHOMA... AN OUTFLOW BOUNDARY FROM THIS MORNINGS THUNDERSTORMS ACROSS SOUTHERN OKLAHOMA... AND A STATIONARY FRONT NEAR THE OKLAHOMA AND KANSAS BORDER. MEANWHILE AN UPPER AIR DISTURBANCE WILL MOVE FROM COLORADO INTO KANSAS AND OKLAHOMA LATE THIS AFTERNOON. THIS DISTURBANCE WILL LIKELY CONTRIBUTE TO THE DEVELOPMENT OF THUNDERSTORMS AGAIN LATE THIS AFTERNOON AND INTO THE EVENING. BY THIS TIME... THE DRYLINE WILL LIKELY BE IN THE EASTERN TEXAS PANHANDLE OR IN WESTERN SECTIONS OF OKLAHOMA AND NORTH TEXAS. ALTHOUGH SEVERE WEATHER IS POSSIBLE THROUGHOUT THE AREA... THE THREAT OF ANY SIGNIFICANT SEVERE WEATHER IS MORE LIKELY ACROSS THE MODERATE RISK AREA. THE WARM FRONT OVER NORTH TEXAS AND SOUTHWEST OKLAHOMA... AND THE OUTFLOW BOUNDARY OF SOUTHERN OKLAHOMA WILL KEEP THE GREATEST INSTABILITY CONFINED TO THE SOUTHWEST HALF OF THE AREA. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE... PRIMARILY IN THE MODERATE RISK AREA. HAIL LARGER THAN BASEBALL SIZE WILL ALSO BE POSSIBLE IN THE MODERATE RISK AREA. EMERGENCY MANAGERS AND SPOTTER GROUPS IN THE MODERATE AND SLIGHT RISK AREAS SHOULD BE ALERT TO THE POSSIBILITY OF SEVERE WEATHER OPERATIONS THIS AFTERNOON AND TONIGHT. && SEE THE LATEST DAY 1 OUTLOOK FROM SPC /ACUS1 KMKC OR SWODY1/ FOR ADDITIONAL INFORMATION. ...SPEG.
Local storm report, Apr 14, 4:47 PM CDT, 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT SAT APR 14 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM KAMAY TX .88 INCH HAIL
04/14/01 WICHITA HAM RADIO REPORT
0337 PM WICHITA FALLS TX .88 INCH HAIL
04/14/01 WICHITA HAM RADIO REPORT
0400 PM 6 SW GRANITE OK .75 INCH HAIL
04/14/01 GREER COUNTY EOC
0403 PM 4 S LONE WOLF OK .88 INCH HAIL
04/14/01 KIOWA HAM RADIO REPORT
0417 PM 4 E LUGERT OK .88 INCH HAIL
04/14/01 KIOWA HAM RADIO REPORT
0425 PM WAURIKA OK 1.75 INCH HAIL
04/14/01 JEFFERSON COUNTY SHERIFF OFFICE
0428 PM WAURIKA OK .75 INCH HAIL
04/14/01 JEFFERSON COUNTY EOC
0440 PM RYAN OK 1.00 INCH HAIL
04/14/01 JEFFERSON PUBLIC REPORT
BRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:41 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.